Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 40, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 13, 2010, 11:54 AM EST for Hamilton County, Marion County, Indiana. It took effect at Mar 14, 2010, 3:00 AM EDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2010, 11:54 AM EST (16:54 UTC)
- In effect from
- Mar 14, 2010, 3:00 AM EDT
- Expired
- Mar 16, 2010, 7:30 AM EDT
- In force
- 53 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Noblesville (NBLI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 13, 11:27 AM EST, 27 minutes earlier.
Area forecast discussion, Mar 13, 11:27 AM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1127 AM EST SAT MAR 13 2010 .AVIATION...DISCUSSION FOR 13/18Z TAFS MOST OF THE TAF PERIOD WILL SEE IFR CEILINGS AT ALL SITES. RAIN WAS SLOWLY WORKING ITS WAY WEST ACROSS THE AREA...AND THIS TREND WILL CONTINUE THROUGH THE AFTERNOON. RAIN WILL BE ONGOING AT IND/LAF AT ISSUANCE TIME...AND WILL SPREAD TO BMG/HUF BY 21Z OR SO. BASED ON CURRENT TRENDS...LOW MVFR CEILINGS SHOULD HANG AROUND FOR A FEW HOURS AFTER RAIN STARTS...BUT THEY SHOULD THEN FALL TO IFR. FORCING EXITS THE AREA DURING THE EVENING...ENDING THE RAIN. HOWEVER PLENTY OF LOW LEVEL MOISTURE CONTINUES WELL INTO SUNDAY...SO EXPECT IFR CONDITIONS TO CONTINUE. && .UPDATE... FORECAST PRETTY MUCH ON TRACK. MADE SOME MINOR ADJUSTMENTS TO POPS TO REFLECT CURRENT TRENDS...MAINLY SLOWING DOWN THE RAIN ACROSS THE SOUTHWEST FORECAST AREA. TEMPERATURES WERE CLOSE TOO...ONLY MINOR ADJUSTMENTS MADE. && .DISCUSSION... /ISSUED 330 AM EST SAT MAR 13 2010/ SHORT TERM...TODAY THROUGH SUNDAY MAIN FOCUS WILL BE ON RAIN CHANCES THIS WEEKEND AND ANY ADJUSTMENTS NEEDED FOR TEMPERATURES. SURFACE ANALYSIS AT 07Z INDICATED SURFACE LOW PRESSURE JUST NORTHWEST OF KLAF AND OVER SOUTH CENTRAL VIRGINIA. AN OCCLUDED FRONT EXTENDED BETWEEN THESE LOWS. RADAR SHOWED A WIDESPREAD AREA OF LIGHT RAIN JUST NORTH OF THIS FRONT WITH MOST OF THIS PRECIPITATION JUST BEING NORTH OF OUR FORECAST AREA. WATER VAPOR IR INDICATED AN UPPER LOW CENTERED NEAR THE MISSOURI BOOT HEAL AND IT WAS MOVING EAST SOUTHEAST. IN THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE UPPER LOW ROTATING EAST ACROSS TENNESSEE TODAY AND INTO THE MID ATLANTIC STATES TODAY. MODELS DEPICT A TROWEL ACROSS NORTHERN INDIANA AND NORTHERN ILLINOIS THIS MORNING AND THEN ROTATE IT SOUTH ACROSS OUR FORECAST REGION THIS AFTERNOON AND TONIGHT AS THE UPPER LOW MOVES TO THE EAST. BOTH NAM/GFS SHOW MOST PRECIPITATION IN OUR REGION OCCURRING THIS AFTERNOON AS THIS TROWEL MOVES BY. ON SUNDAY THERE IS STILL A CYCLONIC NORTHERLY FLOW ACROSS OUR REGION ENOUGH TO KEEP A CHANCE OF SHOWERS ACROSS OUR REGION. MODELS SOUNDINGS KEEP QUITE A BIT OUR AIRMASS FAIRLY SATURATED BELOW 4 THOUSAND FEET AT LEAST INTO EARLY MONDAY AND THIS SHOULD KEEP A LOT OF CLOUDS ACROSS OUR REGION. MODELS INDICATE DRIER AIR WILL GRADUALLY MOVE IN FROM THE NORTH LATE MONDAY INTO TUESDAY. AS FAR AS TEMPERATURES ARE CONCERNED...COOLEST AIR WAS OVER LOW OHIO VALLEY WHILE WARMEST AIR WAS ACROSS NORTHERN INDIANA AND OHIO. COOLER AIR WILL GRADUALLY SPREAD ACROSS OUR REGION AND CLOUDS AND PRECIPITATION SHOULD KEEP TEMPERATURES NEAR STEADY OR A VERY SLIGHT FALL TODAY. MOST AREAS SHOULD SEE AFTERNOON TEMPERATURES IN THE LOWER OR MIDDLE 40S. WILL GO NEAR OR SLIGHTLY ABOVE WARMER MAV TEMPERATURES TONIGHT AND NEAR MOS BLEND ON SUNDAY AS CLOUDS CONTINUE. LONG TERM.../MONDAY THROUGH FRIDAY/ UPPER LOW IS JUST OFF MID ATLANTIC COAST MONDAY AND MOVES OFF INTO THE ATLANTIC TUESDAY AND WEDNESDAY. MODELS STILL KEEP A VERY BROAD WEAK UPPER TROUGH OVER THE EASTERN U.S. INTO MIDWEEK. THE GEM AND GFS HINT THAT ANOTHER VERY WEAK UPPER LOW MIGHT MOVE INTO THE MISSISSIPPI VALLEY BY MIDWEEK AND THEN WITH THE UPPER RIDGE BUILDING EAST ACROSS OUR REGION AFTER THAT. DUE TO UNCERTAINTY WILL KEEP MIDWEEK DRY FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...50 SHORT TERM...JH LONG TERM...MK/JH AVIATION...50
Hazardous weather outlook, Mar 13, 4:41 AM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 441 AM EST SAT MAR 13 2010 INZ028-035-043-044-051>053-060>064-067>072-141100- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE- MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 441 AM EST SAT MAR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOW LAND FLOODING WILL DEVELOP ALONG SOME RIVERS IN CENTRAL AND SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .LOWLAND FLOODING WILL OCCUR ALONG SOME RIVERS IN CENTRAL AND SOUTHERN INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. WIDESPREAD LOWLAND FLOODING IS EXPECTED FROM LATE SATURDAY INTO THE WEEK OF MARCH 14. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-036>042-045>049-054>057-065-141100- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR- 441 AM EST SAT MAR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:54 AM EST | River Flood Warning | IND | Hamilton, Madison | 60 hr |
| Mar 13, 11:54 AM EST | River Flood Warning | IND | Marion, Morgan | 67 hr |
| Mar 13, 11:54 AM EST | River Flood Warning | IND | Marion, Morgan | 4 days |
| Mar 13, 11:54 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 7 days |
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.